Title

Nonlinear Schrodinger equations under random nonlinearity management

Publication Date

2009

Comments

The published version is located at http://www.sciencedirect.com/science?_ob=ArticleURL&_udi=B6TVM-4VNH3SD-8&_user=1516330&_coverDate=03%2F30%2F2009&_rdoc=1&_fmt=high&_orig=search&_origin=search&_sort=d&_docanchor=&view=c&_searchStrId=1579318588&_rerunOrigin=google&_acct=C000053443&_version=1&_urlVersion=0&_userid=1516330&md5=602108706c0ae3b701458d57cf0821ea&searchtype=a

Abstract

We consider effects of random time modulation of the nonlinearity coefficient on the dynamics of one- and two-dimensional (1D and 2D) solitary waves in the nonlinear Schrödinger equation (NLSE). In particular, the cases of a single Gaussian random variable, and a temporally correlated Gaussian process are considered. In the 1D case, we demonstrate the robustness of solitons against the random nonlinearity management. In the 2D case, the share (percentage) of realizations that lead to collapse of a localized pulse is computed, in order to quantify the effect of the randomness in preventing the collapse. Dependences of this share on the mean value, standard deviation, and correlation length of the random process are obtained, and, whenever possible, compared to analytical predictions.

Pages

1361-1367

Volume

373

Issue

15

Journal Title

PHYSICS LETTERS A